Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

HELP ! Hair falling out armour Thyroid

From: hydrin - 2 years 18 weeks ago

Hi: I was diagnosed with Hashimoto's last Summer and was prescribed Thyroxine but had muscle aches with that . The endo changed my prescription to tirosint which was not much better. He finally decided to try me on Armour which worked well for a short time but now I am feeling like I am 80 years old, body aches, the bottom of my feet burn and hurt if I walk any distance. I stopped taking everything for a month and felt much better but now see that my hair at my hairline is thinning and I am wondering is it because I stopped the Armour thyroid after being on it for around 6 months or is it actually from that medication. I am so confused I don't know what is causing this hair loss but now I am afraid not to take the Armour even though it makes me feel terrible for fear the reason I am losing my hair was because I stopped it for a month. Has anyone had hair loss with armour thyroid I am on 15 mg per day

Do you find this discussion helpful?
0

8 Responses

Is this good advice?
0

Hydrin, Have you spoken to your doctor about your hair thinning/loss? I've read that you shouldn't completely stop your meds cold toast like you did so perhaps that's why you are having hair issues. If you aren't happy with your endo, find another one. Among the folks I know w/thyroid issues it seems to be quite common for people to go through one or three until they find one that they are happy with. You are your own best advocate so don't be afraid to let a doctor know when you are concerned about a medication.

Is this good advice?
0

Just what has worked for me. I am 67 years old. When I was 15 the doctor discovered a swelling in my neck. It was a goiter. It was removed in Feb 1963. They removed too much. I have to take Armour Thyroid the rest of my life. I started at age 18. Before Armour Thyroid I was so tired, I was sleeping 16-18 hrs per day and my hair was falling out too. Over the last 49 years I have had 2 doctors who would not prescribe Armour Thyroid. One gave me synthroid (took it for 2 months) and the other levothroxine (took it for 1 month). Both made me intolerant to heat, made me sweat profusely and I was very tired again. Both of those doctors refused to prescribe Armour, ( they must have had stock in the synthetic drug companies), so I found a doctor that would prescribe the Armour Thyroid, which has worked for me for almost 50 years. If its not broke why fix it!
Now Humana has refused my prescription, saying I should take one of the synthetics. So my doctor is having to fax them a medically necessary letter as to why I need this drug. Its because without it I will die.
This is just my story. I hope you find something that works as well for you.
Mawchick

Is this good advice?
0

I was just told by a New Dr., that while she does use and like Armour, she will Not Ever prescribe it for Hashimotos Patients.... Im on Armour, hair gotten much much worse after over 1.5yrs or so on it, increasing as we go. Not to mention everything else...insanely amount of weight gain, body aches, osteoporosis returned - Im 48 by the way.

Ive never been tested for Hashi... Either way, no matter what is going on here with me; This New provider said that it actually makes Hashi Patients much much worse..yikes!

Is this good advice?
0

Check your iron ferritin in your blood and use ferritine blood pills. It helps to stop hair falling out. You may have lack of ferritin or iron lets say

Is this good advice?
0

I have having the same problem. Half of my hair has now fallen out since I started Armour a year ago. And there is not one single new hair coming in. I was on levothyroxine for 20 years with no problem, I don't necessarily feel any better or worse on Armour, my naturopath just thought it would be a good idea. Well the result is massive hair loss. No doctor has helped me with this issue. I just need to get off the Armour now and see what happens. I have hashimoto's. I have been on Rogaine, taking iron, take other supplements like crazy. Nothing has helped. I can ONLY BLAME ARMOUR.

Is this good advice?
0

Update from my previous post.

I have stopped the Armour and my hair has grown back and not falling out any longer. My Doctor prescribed Synthroid but after the first pill I had such terrible stomach problems I didn't take another pill. Tyrosint caused terrible muscle pain I feel fine without medication, my doctor says I am borderline Hypo with Hashimoto's . I do have terribly dry skin,can't lose weight , lost half of my eyebrows and high cholesterol and probably other symptoms, but don't know they are from my thyroid. I am wondering if there is any other medications for thyroid treatment. I want to get rid of the annoying problems like being overweight and not being able to lose it, but I don't like the stomach problems, muscle pains and hair loss from the medications I have tried. Anyone else experience these problems and find a solution?

Is this good advice?
0

Have you ever considered supplementing with iodine?

Is this good advice?
0

That is the lowest dose of Armour that exists. I doubt it was the equivalent dose to what you were taking in the other meds. Of course it didn't work. If you worked up to a higher dose you would feel better.

SHOW MAIN MENU
SHOW SUB MENU